Equi-intensity Distribution of Optical Reflectance in a Fibrous Turbid Medium

MOspace/Manakin Repository

Breadcrumbs Navigation

Equi-intensity Distribution of Optical Reflectance in a Fibrous Turbid Medium

Please use this identifier to cite or link to this item: http://hdl.handle.net/10355/9040

[+] show full item record


Title: Equi-intensity Distribution of Optical Reflectance in a Fibrous Turbid Medium
Author: Shuaib, Ali; Yao, Gang, Ph. D.
Date: 2010-02-10
Publisher: The Optical Society of America
Citation: Applied Optics, Vol. 49, Issue 5, pp. 838-844 (2010).
Abstract: Light propagation in a fibrous anisotropic scattering medium is quite different from that in an isotropic medium. Both the anisotropic diffuse equation (ADE) and the continuous time random walk (CTRW) theory predict that the equi-intensity profiles of the surface reflectance have an elliptical shape in a fibrous turbid medium. In this study, we simulated the spatially resolved surface reflectance in a fibrous sample using a Monte Carlo model. A parametric equation was used to quantitatively characterize the geometric profiles of the reflectance patterns. The results indicated that the equi-intensity profiles of surface reflectance had elliptical shapes only when evaluated at distances far away from the incident point. The length ratio of the two orthogonal axes of the ellipse was not affected by the sample optical properties when the ratio of reduced scattering coefficients along the two axes is the same. But the relationship between the aforementioned two ratios was different from the predication of ADE theory. Only for fibers of small sizes did the fitted axes ratios approach the values predicted from the ADE theory.
URI: http://hdl.handle.net/10355/9040
ISSN: 0003-6935/10/050838-07

This item appears in the following Collection(s)

[+] show full item record